Advanced Search
Article Contents
Article Contents

Optimal investment and dividend payment strategies with debt management and reinsurance

  • * Corresponding author

    * Corresponding author
This work was supported by Program of Shanghai Subject Chief Scientist (14XD1401600), the 111 Project (B14019), National Natural Science Foundation of China (11601157,11601320,11571113,11231005,11501211), Research Grants Council of the Hong Kong Special Administrative Region (project No. HKU 17330816) and Faculty Research Grant by The University of Melbourne
Abstract Full Text(HTML) Related Papers Cited by
  • This paper derives the optimal debt ratio, investment and dividend payment strategies for an insurance company. The surplus process is jointly determined by the reinsurance strategies, debt levels, investment portfolios and unanticipated shocks. The objective is to maximize the total expected discounted utility of dividend payments in finite-time period subject to three control variables. The utility functions are chosen as the logarithmic and power utility functions. Using dynamic programming principle, the value function is the solution of a second-order nonlinear Hamilton-Jacobi-Bellman equation. The explicit solution of the value function is derived and the corresponding optimal debt ratio, investment and dividend payment strategies are obtained. In addition, the investment borrowing constraint, dividend payment constraint and impacts of reinsurance policies are considered and their impacts on the optimal strategies are analyzed. Further, to incorporating the interest rate risk, the problem is studied under a stochastic interest rate model.

    Mathematics Subject Classification: Primary: 90B50, 93E20; Secondary: 91G80.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   H. Albrecher  and  S. Thonhauser , Optimality results for dividend problems in insurance, RACSAM-Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales. Serie A. Matematicas, 103 (2009) , 295-320.  doi: 10.1007/BF03191909.
      S. Asmussen , B. Høgaard  and  M. Taksar , Optimal risk control and dividend distribution policies. Example of excess-of loss reinsurance for an insurance corporation, Finance and Stochastics, 4 (2000) , 299-324.  doi: 10.1007/s007800050075.
      S. Asmussen  and  M. Taksar , Controlled diffusion models for optimal dividend pay-out, Insurance: Mathematics and Economics, 20 (1997) , 1-15.  doi: 10.1016/S0167-6687(96)00017-0.
      P. Azcue  and  N. Muler , Optimal investment policy and dividend payment strategy in an insurance company, The Annals of Applied Probability, 20 (2010) , 1253-1302.  doi: 10.1214/09-AAP643.
      Y. C. Chi  and  H. Meng , Optimal reinsurance arrangements in the presence of two reinsurers, Scandinavian Actuarial Journal, 5 (2014) , 424-438. 
      T. Choulli , M. Taksar  and  X. Y. Zhou , Excess-of-loss reinsurance for a company with debt liability and constraints on risk reduction, Quant. Finance, 1 (2001) , 573-596.  doi: 10.1088/1469-7688/1/6/301.
      B. De Finetti , Su unimpostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, 2 (1957) , 433-443. 
      W. H. Fleming  and  T. Pang , An application of stochastic control theory to financial economics, SIAM Journal of Control and Optimization, 43 (2004) , 502-531.  doi: 10.1137/S0363012902419060.
      H. U. Gerber  and  E. S. W. Shiu , Optimal dividends: Analysis with Brownian motion, North American Actuarial Journal, 8 (2004) , 1-20.  doi: 10.1080/10920277.2004.10596125.
      H. U. Gerber  and  E. S. W. Shiu , On optimal dividend strategies in the compound Poisson model, North American Actuarial Journal, 10 (2006) , 76-93.  doi: 10.1080/10920277.2006.10596249.
      Z. Jin , H. Yang  and  G. Yin , Numerical methods for optimal dividend payment and investment strategies of regime-switching jump diffusion models with capital injections, Automatica, 49 (2013) , 2317-2329.  doi: 10.1016/j.automatica.2013.04.043.
      Z. Jin , H. Yang  and  G. Yin , Optimal debt ratio and dividend payment strategies with reinsurance, Insurance: Mathematics and Economics, 64 (2015) , 351-363.  doi: 10.1016/j.insmatheco.2015.07.005.
      N. Kulenko  and  H. Schimidli , An optimal dividend strategy in a Craḿer Lundberg model with capital injections, Insurance: Mathmatics and Economics, 43 (2008) , 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.
      Z. F. Li , Y. Zeng  and  Y. Z. Lai , Optimal time-consistent investment and reinsurance strategies for insurers under Heston's SV model, Insurance: Mathematics and Economics, 51 (2012) , 191-203.  doi: 10.1016/j.insmatheco.2011.09.002.
      H. Meng  and  T. K. Siu , Optimal mixed impulse-equity insurance control problem with reinsurance, SIAM Journal on Control and Optimization, 49 (2011) , 254-279.  doi: 10.1137/090773167.
      C. V. Pao, Nonlinear Parabolic and Elliptic Equations Plenum Press, New York, 1992.
      Stein and L. Jerome, Stochastic Optimal Control and the U. S. Financial Debt Crisis Springer, New York, 2012.
      J. Wei , H. Yang  and  R. Wang , Classical and impulse control for the optimization of dividend and proportional reinsurance policies with regime switching, Journal of Optimization Theory and Applications, 147 (2010) , 358-377.  doi: 10.1007/s10957-010-9726-x.
      D. Yao , H. Yang  and  R. Wang , Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, European Journal of Operational Research, 211 (2011) , 568-576.  doi: 10.1016/j.ejor.2011.01.015.
      G. Yin , H. Jin  and  Z. Jin , Numerical methods for portfolio selection with bounded constraints, J. Computational Appl. Math., 233 (2009) , 564-581.  doi: 10.1016/j.cam.2009.08.055.
      X. Y. Zhou  and  G. Yin , Markowitz mean-variance portfolio selection with regime switching: A continuous-time model, SIAM J. Control Optim., 42 (2003) , 1466-1482.  doi: 10.1137/S0363012902405583.
      M. Zhou  and  K. C. Yuen , Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modeling, 29 (2012) , 198-207.  doi: 10.1016/j.econmod.2011.09.007.
      J. Zhu , Dividend optimization for a regime-switching diffusion model with restricted dividend rates, ASTIN Bulletin, 44 (2014) , 459-494.  doi: 10.1017/asb.2014.2.
  • 加载中

Article Metrics

HTML views(3193) PDF downloads(506) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint